MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
An ivtm therapy was initiated for a 55-year-old female patient who had undergone cpr (body weight: 165 cm, 90 kg).An icy catheter (lot #197210) was smoothly inserted into the left femoral vein.At the beginning of the ivtm therapy, the patient's temperature was recorded at 36°c, with a target temperature set at 36.8°c at the max rate.During the procedure, the thermogard xp ivtm system generated an "air trap warning," and an empty saline bag was observed.There were no signs of fluid leakage on the thermogard system, patient bed, or floor.The catheter was then removed, and therapy was stopped.The catheter had a dwell time of 60 hours.The customer reported that aspirating the catheter was difficult, so they cut off the orange luers from the catheter.No injuries were reported.
 
Additional Manufacturer Narrative
The reported complaint of an empty saline bag was confirmed during a visual inspection of the returned icy catheter (lot #197210).The catheter was returned to zoll with its in and out lumen tubing completely cut off.However, blood residue was observed inside the balloons.Blood inside the catheter balloons typically indicates a leak somewhere in the catheter, confirming the reported complaint.Due to the condition in which the catheter was returned, the functional leak test could not be performed, and zoll could not precisely determine the location or type of leak.The returned catheter was visually inspected, and it was observed that the customer had completely cut off the in/out lumen tubing.The in-lumen tubing was cut at 0.75 cm, and the out-lumen tubing was cut at 2.5 cm away from the distal end of the in/out luers.Blood residue was observed inside the balloons and luered tubings; blood inside the balloons indicates a catheter balloon leak, confirming the reported complaint.Functional testing could not be performed due to the condition in which the catheter was returned.Therefore, the root cause of the reported complaint could not be determined.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for an investigation related to the reported complaint, and no similar complaint was reported for icy catheter with lot #197210.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key21294470
Report Number3010617000-2025-00065
Device Sequence Number13061129
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2026
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Initial Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight90 KG